Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 26, 2009, 8:17 PM CST for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2009, 8:17 PM CST (02:17 UTC)
- Expired
- Feb 26, 2009, 8:45 PM CST
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 8:18 PM CST | HAIL 0.88 | 5 Se Poteau, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 6:12 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 270217
SVRTSA
ARC131-OKC079-270315-
/O.NEW.KTSA.SV.W.0027.090227T0217Z-090227T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST THU FEB 26 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SOUTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 915 PM CST
* AT 817 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR HOWE...MOVING EAST AT 45
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTFORD...
HUNTINGTON AND MANSFIELD.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3496 9423 3496 9429 3495 9431 3495 9437
3493 9439 3492 9443 3486 9445 3486 9468
3507 9458 3509 9422 3496 9422
TIME...MOT...LOC 0217Z 270DEG 39KT 3499 9455
$$2 follow-up statements
000
WWUS54 KTSA 270232
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CST THU FEB 26 2009
OKC079-270242-
/O.CAN.KTSA.SV.W.0027.000000T0000Z-090227T0315Z/
LE FLORE OK-
832 PM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE COUNTY IS
CANCELLED...
LAT...LON 3496 9422 3495 9437 3493 9439 3494 9440
3492 9443 3493 9444 3508 9444 3509 9422
3507 9423 3506 9422
TIME...MOT...LOC 0232Z 270DEG 39KT 3499 9435
$$
ARC131-270315-
/O.CON.KTSA.SV.W.0027.000000T0000Z-090227T0315Z/
SEBASTIAN AR-
832 PM CST THU FEB 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTHWESTERN SEBASTIAN COUNTY...
AT 832 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PATTERSON...MOVING
EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTINGTON...
MANSFIELD AND LIBERTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3496 9422 3495 9437 3493 9439 3494 9440
3492 9443 3493 9444 3508 9444 3509 9422
3507 9423 3506 9422
TIME...MOT...LOC 0232Z 270DEG 39KT 3499 9435
$$000
WWUS54 KTSA 270245
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST THU FEB 26 2009
ARC131-270255-
/O.CAN.KTSA.SV.W.0027.000000T0000Z-090227T0315Z/
SEBASTIAN AR-
845 PM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3496 9422 3495 9437 3493 9439 3494 9440
3492 9443 3493 9444 3508 9444 3509 9422
3507 9423 3506 9422
TIME...MOT...LOC 0245Z 270DEG 39KT 3499 9417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:20 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 26, 5:20 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 520 PM CST THU FEB 26 2009 .DISCUSSION... && .AVIATION... SFC COLD FRONT AND DRY LINE WILL CONTINUE TO SWEEP ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH 06Z BEFORE STALLING NEAR THE RED RIVER. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BACK-BUILD ALONG THE FRONT FROM SOUTHWEST MISSOURI WITH THESE STORMS AFFECTING FYV/XNA/FSM SITES TROUGH ABOUT 04Z WITH POSSIBLE BRIEF MVFR CONDITIONS. VFR WILL PREVAIL FOR THE MOST PART AFTER THAT...HOWEVER INCREASING MOISTURE NORTH OF THE STALLED BOUNDARY COULD BRING RAIN AND MVFR CIGS TO FSM/MLC AFTER 18Z. && .PREV DISCUSSION... /ISSUED 252 PM CST THU FEB 26 2009/ DISCUSSION... DRY LINE CURRENTLY SWEEPING ACROSS ERN OK WITH LITTLE FANFARE OTHER THAN A WINDSHIFT AND AN APPRECIABLE DROP IN DEWPOINTS. COLD FRONT THAT WILL BRING MUCH COOLER AIR WILL CATCH UP WITH THE DRY LINE THIS EVENING. AT THAT TIME...A WEAKENING IN THE CAP ALONG WITH FORCING IN THE FORM OF AN UPPER LEVEL JET MAY TRIGGER CONVECTION ALONG THE BOUNDARY...WHICH MAY AFFECT ERN PORTIONS OF THE CWA THIS EVENING . WILL KEEP CHANCE POPS ACROSS ERN ZONES TONIGHT. BOUNDARY STALLS SOMEWHAT SOUTH OF THE THE AREA...WHERE PRECIP CHANCES WILL BE MAINTAINED ACROSS THE SOUTH AND EAST THROUGH TOMORROW. A S/W WILL NIP FAR NE OK AND NW AR SATURDAY AS REINFORCING COLD AIR FUNNELS IN. WILL MAINTAIN LOW RAIN CHANCES IN THESE AREAS SATURDAY. BEYOND SATURDAY...FORECAST WILL BE KEPT DRY. SUNDAY MORNING TO OFFER QUITE A CHILLY START(UPPER TEENS AND 20S FORECAST ACROSS THE REGION) AS THE COLD SURFACE HIGH WILL BE PARKED NEARLY OVERHEAD. A WARMING TREND TO ENSUE SUNDAY AS HIGH PRESSURE CENTER BEGINS TO SLIDE EAST. THE ECMWF IS SUGGESTING VERY WARM TEMPERATURES TOWARDS THE END OF THE FORECAST CYCLE...BUT FOR NOW WILL USE A BLEND OF BOTH GFS AND ECMWF IN THE EXTENDED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous weather outlook, Feb 26, 6:33 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 633 PM CST THU FEB 26 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 625 PM CST THU FEB 26 2009 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING...ENDING AFTER 10 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST OF A BENTONVILLE TO MCALESTER LINE. ONSET...ONGOING...ENDING AFTER MIDNIGHT. AREA AT GREATEST RISK...NORTHWEST ARKANSAS INTO EAST CENTRAL OKLAHOMA. DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE INTERSECTION OF A DRY LINE AND COLD FRONT...WHICH WAS LOCATED FROM EXTREME NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA AT 6 PM. STORMS WILL CONTINUE TO BACK BUILD ALONG THE FRONT THIS EVENING AS IT PUSHES SOUTHEAST...REACHING NEAR THE RED RIVER BY AROUND MIDNIGHT. THERE IS ENOUGH INSTABILITY AND SHEAR THAT SOME THUNDERSTORMS WILL BECOME SEVERE THIS EVENING. ISOLATED TORNADOES CAN NOT BE RULED OUT IN FAR SOUTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST ARKANSAS...ALTHOUGH THE PRIMARY THREAT SHOULD BE LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WINDS. THE THUNDERSTORM THREAT SHOULD BE ENDING SHORTLY AFTER MIDNIGHT AS THE COLD FRONT EXITS THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT IS FORECAST TO STALL JUST ACROSS NORTHEASTERN TEXAS ON FRIDAY...WITH SOME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE NORTH OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A REINFORCING SHOT OF COLD AIR WILL PUSH SOUTHEAST ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING ACCOMPANIED BY STRONG NORTHWEST WINDS. THE COLD FRONT IS FORECAST TO STALL JUST ACROSS NORTHEASTERN TEXAS ON FRIDAY...WITH SOME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS POSSIBLE NORTH OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A REINFORCING SHOT OF COLD AIR WILL PUSH SOUTHEAST ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING ACCOMPANIED BY STRONG NORTHWEST WINDS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Feb 26, 7:34 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CST THU FEB 26 2009
OKZ049-075-076-270200-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
734 PM CST THU FEB 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
LATIMER
AT 734 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YANUSH...MOVING EAST AT 47 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...YANUSH...BENGAL...WHITESBORO...TALIHINA...
SUMMERFIELD...FANSHAWE...KIAMICHI...ALBION AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3495 9468 3462 9478 3464 9551 3495 9515
TIME...MOT...LOC 0134Z 270DEG 41KT 3474 9532Local storm report, Feb 26, 7:35 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL SALLISAW 35.46N 94.79W
02/26/2009 E0.88 INCH SEQUOYAH OK BROADCAST MEDIA
&&
SFPLocal storm report, Feb 26, 7:47 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL EXCELSIOR 35.20N 94.31W
02/26/2009 E1.75 INCH SEBASTIAN AR AMATEUR RADIO
&&
SFPLocal storm report, Feb 26, 7:50 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL WITCHERVILLE 35.14N 94.26W
02/26/2009 E1.00 INCH SEBASTIAN AR AMATEUR RADIO
&&
SFPLocal storm report, Feb 26, 7:52 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL WITCHERVILLE 35.14N 94.26W
02/26/2009 E1.75 INCH SEBASTIAN AR AMATEUR RADIO
&&
SFPLocal storm report, Feb 26, 8:02 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST HUNTINGTON 35.08N 94.26W
02/26/2009 E65 MPH SEBASTIAN AR BROADCAST MEDIA
WALL CLOUD ALSO OBSERVED
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:33 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Washington | 42 min |
| Feb 26, 6:35 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 40 min |
| Feb 26, 6:38 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 52 min |
| Feb 26, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 64 min |
| Feb 26, 7:14 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 61 min |
| Feb 26, 7:14 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 46 min |
| Feb 26, 6:09 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 66 min |
| Feb 26, 7:08 PM CST | Special Weather Statement | TSA | LeFlore | 37 min |
| Feb 26, 7:34 PM CST | Special Weather Statement | TSA | Latimer | 26 min |
| Feb 26, 7:42 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Feb 26, 8:06 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 54 min |
| Feb 26, 8:48 PM CST | Special Weather Statement | TSA | LeFlore | 27 min |
| Feb 26, 8:57 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.